Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 29, 2008, 3:55 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 30, 2008, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2008, 3:55 PM MST (22:55 UTC)
- In effect from
- Mar 30, 2008, 10:00 AM MST
- Expired
- Mar 30, 2008, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 292255 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 355 PM MST SAT MAR 29 2008 AZZ004>007-009>017-039-040-300700- /O.NEW.KFGZ.WI.Y.0008.080330T1700Z-080331T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 355 PM MST SAT MAR 29 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST SUNDAY. SOUTHWEST WINDS WILL INCREASE OVER NORTHERN ARIZONA ON SUNDAY MORNING CONTINUING INTO SUNDAY EVENING FROM THE MOGOLLON RIM TO THE WHITE MOUNTAINS AND NORTHWARD. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
5 follow-up statements
000 WWUS75 KFGZ 300618 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1118 PM MST SAT MAR 29 2008 AZZ004>007-009>017-039-040-301430- /O.CON.KFGZ.WI.Y.0008.080330T1700Z-080331T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 1118 PM MST SAT MAR 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST SUNDAY. SOUTHWEST WINDS WILL INCREASE ACROSS NORTHERN ARIZONA FROM SUNDAY MORNING CONTINUING INTO SUNDAY EVENING FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE COMMON DURING THE ADVISORY PERIOD. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 301036 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 336 AM MST SUN MAR 30 2008 AZZ004>007-009>017-039-040-301845- /O.CON.KFGZ.WI.Y.0008.080330T1700Z-080331T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 336 AM MST SUN MAR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. SOUTHWEST WINDS WILL INCREASE ACROSS NORTHERN ARIZONA THIS MORNING FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD. WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE COMMON BY THIS AFTERNOON. WIND WILL BEGIN TO DIMINISH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 301841 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1141 AM MST SUN MAR 30 2008 AZZ004>007-009>017-039-040-310245- /O.CON.KFGZ.WI.Y.0008.000000T0000Z-080331T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 1141 AM MST SUN MAR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS NORTHERN ARIZONA THIS AFTERNOON FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD. WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE COMMON. WIND WILL BEGIN TO DIMINISH EARLY THIS EVENING. PEAK WIND GUSTS AS OF 1100 AM MST INCLUDE: FLAGSTAFF.............41 MPH GRAND CANYON AIRPORT..39 MPH WINSLOW...............44 MPH ST JOHNS AIRPORT......38 MPH WINDOW ROCK...........40 MPH SHOW LOW..............43 MPH A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 301913 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ...CORRECTED FORMAT 1212 PM MST SUN MAR 30 2008 AZZ004>007-009>017-039-040-310245- /O.CON.KFGZ.WI.Y.0008.000000T0000Z-080331T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 1141 AM MST SUN MAR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS NORTHERN ARIZONA THIS AFTERNOON FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD. WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE COMMON. WIND WILL BEGIN TO DIMINISH EARLY THIS EVENING. PEAK WIND GUSTS AS OF 1100 AM MST INCLUDE: FLAGSTAFF............. 41 MPH. GRAND CANYON AIRPORT.. 39 MPH. WINSLOW............... 44 MPH. ST JOHNS AIRPORT...... 38 MPH. WINDOW ROCK........... 40 MPH. SHOW LOW.............. 43 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 310241 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 741 PM MST SUN MAR 30 2008 AZZ004>007-009>017-039-040-310345- /O.EXP.KFGZ.WI.Y.0008.000000T0000Z-080331T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 741 PM MST SUN MAR 30 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE BEGUN TO DECREASE IN INTENSITY THIS EVENING...AND WIDESPREAD AREAS WITH WIND ADVISORY LEVEL WIND SPEEDS ARE NOT EXPECTED AFTER 8 PM MST. AS SUCH...THE WIND ADVISORY ACROSS MUCH OF NORTHERN ARIZONA IS BEING ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:20 PM MST, 35 minutes earlier.
Area forecast discussion, Mar 29, 3:20 PM MST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST SAT MAR 29 2008 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL BRUSH ARIZONA LATE SUNDAY INTO MONDAY...BRINGING STRONG WINDS AND A SLIGHT CHANCE FOR SHOWERS. NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES CAN BE EXPECTED FOR THE BEGINNING OF NEXT WEEK WITH ANOTHER WEATHER SYSTEM POSSIBLY AFFECTING THE REGION BY MIDWEEK. && .DISCUSSION...AN AREA OF LOW PRESSURE OVER THE PACIFIC NORTHWEST BROUGHT BREEZY TO WINDY CONDITIONS TO NORTHERN ARIZONA THIS AFTERNOON. EVEN STRONGER WINDS CAN BE EXPECTED ON SUNDAY AS A SHORT WAVE ROTATES AROUND THE PAC NW LOW AND TIGHTENS GRADIENTS OVER NORTHERN AZ. WINDS ON SUNDAY ARE EXPECTED TO EXCEED ADVISORY LEVELS OVER THE MOGOLLON RIM AND WHITE MOUNTAINS TO THE UTAH BORDER. THERE WILL ALSO BE A SLIGHT CHANCE OF SHOWERS DEVELOPING SUNDAY INTO SUNDAY NIGHT. HIGH TEMPERATURES SUNDAY AND MONDAY ARE EXPECTED TO BE NEAR NORMAL AS THE SYSTEM MOVES THROUGH AND THEN OFF TO OUR EAST. HIGH TEMPERATURES WILL SLOWLY RECOVER STARTING TUESDAY THEN DROP AGAIN AS ANOTHER WEAK SHORT WAVE BRUSHES ARIZONA ON WEDNESDAY. THIS WILL ALSO BRING A SLIGHT CHANCE OF LIGHT PRECIPITATION AND MORE SOUTHWEST WINDS. A SHORT WAVE RIDGE IS EXPECTED TO MOVE ACROSS THE STATE ON THURSDAY AND FRIDAY. A THIRD TROF OF LOW PRESSURE IS PROJECTED FOR LATE FRIDAY AND SATURDAY. HOWEVER...TIMING AND STRENGTH ARE STILL UNCERTAIN AT THIS TIME. FOR NOW...WILL GO WITH SLIGHT CHANCE OF PRECIPITATION. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SOUTHWEST WINDS OF 5 TO 15 KT WITH LOCALLY STRONGER GUSTS OVERNIGHT. ON SUNDAY...SOUTHWEST WINDS OF 20 TO 30 KT WITH A GUSTS TO 40 KT WILL DEVELOP BY THE AFTERNOON. OTHERWISE...AFTER 06Z SUNDAY...ISOLATED MVFR CEILINGS WILL FORM NORTH OF A LINE EXTENDING FROM PRESCOTT TO WINDOW ROCK BUT GENERALLY DIMINISH AFTER 18Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY 10 AM MST TO 8 PM MST SUNDAY ZONES AZ004 TO 017...039 AND 040. && PUBLIC...MAS AVIATION/FIRE WEATHER...DM VISIT WEATHER.GOV/FLAGSTAFF FOR MORE NORTHERN ARIZONA WEATHER INFORMATION.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.